Published on:September 2016
    Journal of Cardiovascular Disease Research, 2016; 7(3):130-132
    Case Report | doi:10.5530/jcdr.2016.3.9

    Leuprolide induced Myocardial Infarction

    Authors:

    Vikas Mishra, Rajendra Kumar Bansal, Chandra Mohan Verma, Ramesh Thakur, Umeshwar Pandey, Santosh Kumar Sinha, Mohamadulla Razi, Mohammad Ahmad, Raj Pratap Singh Bharadwaj

    Department of Cardiology, LPS Institute of cardiology, GSVM Medical College, Kanpur, UP, INDIA.

    Abstract:

    A 36-year-old premenopausal woman was admitted with acute myocardial infarction. The lady was being administered leuprolide, a GnRH agonist which suppresses FSH and LH which in turn decreases blood estrogen level for the treatment of uterine fibroid. Patient was initially thrombolysed with streptokinase and later treated with anticoagulants and antianginals. Check coronary angiography performed on the fourth day revealed mid left anterior descending artery (LAD) 99% stenosis. Apart from mild hypertension which was controlled by lifestyle modifications there were no other coronary risk factors. It was concluded that decreased serum estrogen level caused by leuprolide could cause ischemic heart disease even in premenopausal women and caution to be exercised while using this drug.

    Key words: Myocardial infarction, Coronary vasospasm, Anti-estrogen, Leuprolide, Uterine fibroid.

    Article Download